Please use this identifier to cite or link to this item: http://ktisis.cut.ac.cy/handle/10488/6713
Title: Graph-based strategies for performing the exhaustive and random k-fold cross-validations
Authors: Yanev, Petko I. 
Kontoghiorghes, Erricos John 
Keywords: Resampling (Statistics);Graph algorithms;Strategy
Issue Date: 2009
Publisher: Taylor & Francis Online
Source: Journal of Computational and Graphical Statistics, 2009, Volume 18, Issue 4, Pages 894-914
Abstract: An efficient graph-based strategy for performing the exhaustive k-fold crossvalidation procedure is proposed. All training (and testing) subsets are presented as nodes of a complete weighted graph. The arcs between the nodes indicate the different possibilities for deriving the solution of the destination node given the solution of the source node. The weights of the arcs represent the complexities of (the numerical operations involved in) updating and downdating the corresponding data matrices. The complete graph with arcs connecting every pair of nodes is defined and its properties are investigated. The optimum way of performing the exhaustive k-fold cross-validation is equivalent in deriving the path within the graph that has the minimum computational complexity. Furthermore, a generalization of the complete k-fold cross-validation graph is used to derive new strategies for performing random k-fold cross-validations. The proposed strategies generate additional nodes during the computations, which are part of the generalized graph. The additional nodes represent new models which have not been required initially, but provide additional information about the evaluated model. The advantages and the drawbacks of the proposed strategies are discussed. Numerical results are presented and analyzed. Finally the computation of all nearest neighbors of a given node is also considered. The Fortran 90 source code for the algorithms in the manuscript is available on-line.
URI: http://ktisis.cut.ac.cy/handle/10488/6713
ISSN: 1061-8600 (print)
1537-2715 (online)
DOI: 10.1198/jcgs.2009.08019
Rights: © 2009 American Statistical Association, Institute of Mathematical Statistics, and Interface Foundation of North America.
Type: Article
Appears in Collections:Άρθρα/Articles

Show full item record

SCOPUSTM   
Citations 50

2
checked on Nov 16, 2017

WEB OF SCIENCETM
Citations 20

2
checked on Nov 16, 2017

Page view(s)

21
Last Week
1
Last month
2
checked on Nov 22, 2017

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.